TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Model Number |
SX*FMA07X5RN |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
Event or Problem Description
The user facility reported that involved misago was used during the procedure.The stent deployment wheel became tight.The stent shaft showed it was tightening up because it was building tension in the shaft that could be seen.The doctor was going to pull it out, and then the stent started to deploy, they continued to deploy the stent and it was deployed.Due to the issue, it was deployed in the wrong spot, and they had to get another stent to deploy.There was no patient injury, medical/surgical intervention required.The patient's condition was reported to be good.The site of access was the femoral artery ipsilateral.Lesion treatment history: pre-dilation and post dilation.Lesion length approximately 50mm, diameter in stenosis 75 %, reference vessel diameter approximately 6mm.The patient's lower extremity was not previously treated.Lesion treatment history: de novo.Tasc ii classification: type a.Diseased limb: left; location: sfa; calcification: mild.Additional information was received on (b)(6) 2020.The patient was reported to be in stable condition.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection of the actual sample revealed that the sheath had been pulled back completely.Magnifying inspection of the area where the stent had been mounted revealed no kink, no deformity or no other visible anomaly.Magnifying inspection of the fixing points where two traction wires were fixed to the sheath confirmed that the fixing parts were not detached.The outer diameter of the sliding part was measured and confirmed to meet the manufacturer specifications.X-ray fluoroscopic inspection of the deployment handle revealed that the traction wires had been rolled back properly.Ifu states: eliminate any slack in the delivery catheter and fix in position.(the stent can become compressed or elongated during deployment.) when adjusting the position of the stent, always advance the stent system first and then pull it back to position the stent.(the stent can become shortened or elongated during deployment due to flexure of the delivery catheter within the vessel.) based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.It is likely that a slack on the delivery catheter was a cause that obstructed the stent to be delivered in the target site.As a cause of a slack on the catheter, it is likely that in positioning the stent to the target site, the thumbwheel was not rotated carefully one click at a time, with a resultant slack on the delivery catheter; in positioning the stent to the target site, a slack was caused on the delivery catheter due to the friction between the stent and sheath, or due to stenos/tortuosity of the vessel.However, the exact cause of the reported event cannot be definitively determined based on the available information.